Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 510, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2001, 1:12 PM CDT for Bolivar County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 1:12 PM CDT (18:12 UTC)
- Expired
- Jul 3, 2001, 1:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bolivar County, MS
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 1:45 PM CDT | Thunderstorm Wind | Shelby, MS | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172
WUUS54 KJAN 031812
SVRJAN
MSC011-031845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT TUE JUL 3 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 145 PM CDT
* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SHELBY...MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
APPROACH DUNCAN BY 135 PM
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
LAT...LON 3397 9088 3384 9073 3397 9067 3412 9034
3429 9054What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:45 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 3, 10:45 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CDT TUE JUL 3 2001 MODIFIED OBSERVED AREA 12Z SOUNDINGS INDICATE HIGH SFC-BASED CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 4000 TO 4500 J/KG ACROSS THE AREA AND FAIRLY HIGH PRECIPITABLE WATER CONTENT OF 1.75 TO 2.00 INCHES. THIS WILL LEND TO LARGE AREAS OF AFTN SHOWER/TSTM ACTIVITY AS IMPLIED BY CURRENT FORECAST. SO DO NOT PLAN ANY SIGNIFICANT FORECAST CHANGES...MAY UP 3PRECIP CHANCES A LITTLE SOUTHEAST COUNTIES WHERE PRECIP IS A LITTLE MORE IMMENENT. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Local storm report, Jul 3, 9:30 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT WED JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0400 PM PINOLA MS WIND DAMAGE
07/02/01 SIMPSON A FEW TREES DOWN
REPORTED BY SIMPSON
COUNTY SHERIFF'S DEPTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.